You are viewing iud_divas

Previous Entry | Next Entry

Hi everyone! I have been just reading posts on here since I got my Mirena IUD in about 4 months ago, but I have decided to post since I haven't found much information regarding my problem.

About a week after I got my IUD put in I started experiencing urinary tract infection like symptoms. However, I have gotten 2 UTI tests in that time and they both came back negative. I only have had 1 UTI in my life (I am 27), but the symptoms are almost identical. Some days are worse than others but I always have a constant feeling of needing to urinate. Sometimes it gets so strong I feel like I can't get to the bathroom quick enough. Even after using the bathroom, I immediately feel like I have to go again. I can't even run or do exercise comfortably.

Also, sex is especially uncomfortable. It aggravates the feeling and I am either in pain or feeling like I have to urinate throughout sex. My doctor tells me that he's never heard of an IUD causing side effects like this and he doesn't think it's linked. However, I am convinced the IUD brought this on. I experienced a very painful insertion and a month of cramps that literally brought me to my knees. Since I braved it through, I wanted to give the IUD a chance. I thought maybe the feeling would go away after a while, but it hasn't.

With a lot of thought, I have decided to get it removed. I am just hoping and praying this feeling will stop after it's out. I am also going to my regular medical doctor to hopefully rule out other causes.

SO, here's my question. Have anyone of you experienced similar symptoms? Or do you know of anyone who has? Do you think this is the IUD's fault?

Thanks a million.
Bre

Comments

( 9 comments — Leave a comment )
morwen_peredhil
Mar. 12th, 2013 01:41 am (UTC)
Sounds like interstitial cystitis to me. I have IC (long predating my Mirena, which I got on 1/21), but it hasn't flared up at all for me since the Mirena insertion. If the symptoms don't go away, see a urologist, preferably one who specializes in IC.
em1333
Mar. 12th, 2013 02:08 am (UTC)
Agreed that it sounds like IC as that's what I've been diagnosed with too.

And while I'm not a trained medical person, I have found three things that help the symptoms: 1) drinking lots of water, 2) going right when I first get the urge, and 3) flavoxate (an anti-spasmodic for the bladder and urinary tract: http://www.drugs.com/mtm/flavoxate.html).

I find that these faux UTI symptoms get worse around periods, likely because of the close proximity of the bladder to the uterus. I've also found that most docs, even GYNs have never heard of the drug before but once they are aware of it and hear my symptoms they understand why I have an Rx for it.

You might want to try an OTC version (such as AZO, Uristat or other brands, active ingredient is phenazopyridine hydrochloride) first to see if it helps with the symptoms before going through the work of getting an Rx for the flavoxate. As a side note the OTC will make your pee a crazy bright red-orange, while the Rx doesn't have the same color changing effect.

Edited at 2013-03-12 02:09 am (UTC)
knittinggoddess
Mar. 12th, 2013 02:16 am (UTC)
Two things about AZO: the dye will render your urine invalid for a regular ol' pee test, so they'll have to send it out for a culture if you go see a doc within 12 hours of taking AZO; and it's basically a painkiller, not a UTI treatment so don't get lulled in a false sense of security. Of course, if there's no infection, then you're not covering up symptoms any more than aspirin covers up the symptoms of a headache. The trouble is when people take AZO for a real UTI and the infection progresses without their awareness. I've had so many actual UTIs in the last four years that I'm really damn jumpy with anyone's symptoms.

IC comes up in Vaginapagina occasionally. Here's one post if you're interested, OP.
tornattheelbo
Mar. 12th, 2013 06:40 pm (UTC)
I just had this happen to me! it started out as a string of bladder infections, then a kidney infection (yikes) and then I had my mirena removed (sadface) and u/s reveals I have a cyst but no definitive answers (yet) about what's causing the bladder issues, but my guess is that the cyst is pressing on my bladder. The cyst could be from mirena, or it could just be that I have PCOS and am prone to making cysts. chicken, egg. repeat.

My GYN does 'integrated medicine' meaning he's a naturopath and doesn't like using fake hormones so he had me remove the mirena. I really wanted it to work this time but I've been sick since November and I just want to be out of the woods already! I am willing to give something else a shot, this was my second Mirena and I had to give it up after 3 years last time due to pelvic infection, or maybe cysts. Perhaps both.
breezy866
Mar. 22nd, 2013 08:36 pm (UTC)
Well, just as an update from my original post. I did get my Mirena removed and my urgency feeling is sooo much better. I am so much happier. I still need to use the bathroom a lot, but at least when I do, I do not immediately feel like I need to go again. In addition, I can actually enjoy sex that isn't painful again.
ext_2089741
Jul. 31st, 2013 08:15 am (UTC)
Yup same is happening to me! So tomorrow I am taking this IUD out a never putting one back in ever! I urinate a lot and also have the erge to pee again right after like you. And having this sore pain on my left lower side of my back. Good luck to all the ladies who is suffering from this. It's no joke. God bless :)
Debbie Dieter Feichtel
Sep. 12th, 2013 07:23 pm (UTC)
Definitely having same symptons my mirena comes out on Monday and looking forward to it. Met with my urologist today - no infection, ct scan showed no stones, etc.

What do ya'll suggest as an alternative to the Mirena?
breezy866
Oct. 30th, 2013 12:35 am (UTC)
After getting the MIRENA IUD out, I saw a urogyncelogist. He diagnosed me with Interstitial Cystisis. However, the symptoms have never been as bad as they were originally when I had my Mirena in. I honestly believe it caused the severe UTI like symptoms. Since then, I have not used any birth control except for condoms. My blood pressure gets too high with birth control pills and honestly I am scared to try anything else since the Mirena hell I went through.
sunshinedaze70
Feb. 25th, 2014 09:10 pm (UTC)
I am nearing the end of my second Mirena. I think I have maybe one more year with it. After using Mirena for about 9 years last November I started having all the same symptoms as everyone else in this posting. Similar to what I thought was a UTI. After four trips within three months to my family doctor and testing for a UTI with negative results I was finally referred to an urologist. The urologist really didn't give me much time to talk. I felt my appointment was rushed and like I was part of a production line. Anyway, the urologist said it was most likely IC and put me on an IC diet for 6 weeks. I am in the middle of those 6 weeks and have cheated only a few times. I am still having the symptoms and am wondering if this too my be an issue with my Mirena as everyone else has been discussing. I have never every had any problems or issues before November and am usually a very healthy person. I have an appointment with my gyn in about a month so maybe I'll have it taken out and see if my symptoms get any better.
( 9 comments — Leave a comment )

Latest Month

September 2014
S M T W T F S
 123456
78910111213
14151617181920
21222324252627
282930    

Profile

IUDdivas
iud_divas
IUD Divas
Powered by LiveJournal.com